Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 1, 2021, 2:10 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2021, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 1, 2021, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:38 PM CDT, 22 hours 32 minutes earlier.
Area forecast discussion, Jun 30, 3:38 PM CDT, 22 hours 32 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
338 PM CDT Wed Jun 30 2021
.DISCUSSION...(This evening through Tuesday)
Issued at 327 PM CDT Wed Jun 30 2021
Summary: Isolated storms and showers are expected this afternoon
and will taper off this evening. Cooler temperatures for tomorrow
before above average temperatures enter the fray for Friday and
into the weekend. Forecasted highs for the 4th of July are in the
90s with a chance for some storms in the evening.
The region still has cyclonic flow aloft as an upper level trough
deepens on its way towards the eastern Great Lakes. This mornings
sounding at INL revealed PW values of 0.88 inches and warm nose in
the lower levels. Adequate surface heating has eroded this inversion
and cumulus fields have populated across the region. Weak
instability and low shear will likely result in a low risk for
severe storms developing today. The thermodynamic profile shows a
skinny CAPE and a dry low levels which could lead to some gusty
conditions from outflow boundaries. Storms and showers are
expected to quickly taper off near sunset.
A surface high building in from the northeast will force a cold
front through the Northland overnight with winds switching to out of
the east northeast. Cooler temperatures will permeate for Thursday
with highs in the lower 70s by the Lake and lower 80s further away.
Things begin to heat up as we head into Friday and the weekend. The
anomalous ridging that has been dominating the Pacific Northwest
with record setting temperatures begins to move east. Fortunately,
the feature does begin to weaken but we will still see above average
temperatures. The NAEFS and GEMs has our 850mb temps climbing to
above the 90th percentile of climatology. This translates to max
temperatures in the 90s by Sunday.
There is some concern for fire weather safety Sunday during the
fireworks for the holiday. The Northland will be within a bit of a
dry spell and some models are hinting at increasing southwesterly
winds ahead of our next weather system. Our next weather system is
projected to begin moving in on the 4th further complicating things.
A cold front will slide in from the west possibly interrupting some
fireworks across northern MN. There is still a fair amount of
disagreement amongst the 12Z suite of models so timing will still
need some adjustments. However, cooler temperatures will return to
the Northland as we head into the start of the work week with highs
dropping back down into the 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Jun 30 2021
VFR conditions throughout the forecast. There will be some diurnally
driven cumulus populating this afternoon across the region with
isolated areas receiving rain and an occasional storm.
Additionally, wildfires in Canada are bringing some hazy conditions
aloft into the Northland. There is potential for some fog
development in areas that receive rainfall today but at this time
this seems sparse enough to leave it out of the forecast.
&&
.MARINE...
Issued at 327 PM CDT Wed Jun 30 2021
Isolated showers will move over the Lake this afternoon and taper
off this evening. A few stronger storms could be possible
especially portions of the North Shore. A back door cold front
moving into the Northland overnight will see winds increase out of
the northeast with speeds around 10 to 15 knots. A few gusts of
25 knots cannot be ruled out and a Small Craft Advisory has been
issued for Thursday morning into the early afternoon. This
advisory may need to be expanded into Port Wing to Sand Island.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 55 70 50 84 / 10 0 0 0
INL 54 82 54 90 / 10 0 0 0
BRD 59 84 56 88 / 0 0 0 0
HYR 54 78 47 84 / 10 0 0 0
ASX 52 68 46 83 / 10 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory from 7 AM to 2 PM CDT Thursday for
LSZ141>145-150.
&&
DISCUSSION...Britt
AVIATION...Britt
MARINE...BrittHazardous weather outlook, Jun 30, 4:12 PM CDT, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 412 PM CDT Wed Jun 30 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-012115- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 412 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are possible this afternoon into this evening across parts of northeast Minnesota. While the threat for severe weather is low, a few storms may be strong with small hail, gusty winds, locally heavy rainfall which could cause ponding on roads and reduced visibility, and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances return Independence Day Sunday afternoon and evening and will be possible each afternoon and evening through Wednesday. Independence Day Sunday will be very warm with high temperatures in the upper 80s to middle 90s and heat index values in the low to upper 90s. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-150-012115- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 412 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Isolated thunderstorms are possible mainly over the North Shore waters this afternoon and evening. A few storms may be strong with small hail and occasional cloud-to-water lightning the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northeast winds will strengthen early Thursday morning and conditions may be hazardous for smaller vessels. A Small Craft Advisory has been issued for portions of the nearshore waters into Thursday afternoon. Thunderstorm chances return Independence Day Sunday evening and overnight will be possible each afternoon and evening through Wednesday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:53 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 12 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.